Alert archive / California / Wind Advisories in 2015
Wind Advisory 47, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 2, 2015, 10:08 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 10:08 PM PDT (05:08 UTC)
- Expired
- Oct 3, 2015, 4:44 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS76 KLOX 030508 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1008 PM PDT FRI OCT 2 2015 CAZ039-052-031300- /O.NEW.KLOX.WI.Y.0047.151003T0508Z-151003T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1008 PM PDT FRI OCT 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PDT SATURDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH POSSIBLE IN THE MOUNTAINS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
297 WWUS76 KLOX 031144 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 444 AM PDT SAT OCT 3 2015 CAZ039-052-031245- /O.CAN.KLOX.WI.Y.0047.000000T0000Z-151003T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 444 AM PDT SAT OCT 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ACROSS THE AREA THIS MORNING. LOCAL GUSTS TO 35 MPH ARE POSSIBLE THIS MORNING. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 8:30 PM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 2, 8:30 PM PDT, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT FRI OCT 2 2015 .SYNOPSIS... HIGH PRESSURE ALOFT AND GUSTY NORTHERLY WINDS WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH SATURDAY. A LOW PRESSURE SYSTEM WILL PASS OVER SOUTHERN CALIFORNIA ON SUNDAY AND MONDAY BRINGING COOLER THAN NORMAL CONDITIONS...BREEZY SOUTH WINDS...AND A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WITH WARMING TO AROUND NORMAL WILL FOLLOW TUESDAY THROUGH THURSDAY. GUSTY OFFSHORE FLOW IS POSSIBLE TOWARD THE END OF NEXT WEEK. && .SHORT TERM (TONIGHT-MON)...SATELLITE IMAGERY SHOWING SOME LOW CLOUDS RETURNING ACROSS THE CENTRAL COAST THIS EVENING...OTHERWISE CLEAR SKIES AT THE MOMENT. A WEAK EDDY CIRCULATION WILL DEVELOP ACROSS THE INNER COASTAL WATERS WHICH WILL LIKELY GENERATE SOME LOW CLOUDS AND FOG LATER TONIGHT ACROSS THE LA COUNTY COAST AND PERHAPS THE SAN GABRIEL VALLEY. OTHERWISE DRY NORTHERLY FLOW ALOFT WILL PREVAIL INTO SATURDAY MORNING RESULTING IN ANOTHER QUICK WARM-UP ACROSS INLAND AREAS...WITH HIGHS GENERALLY IN THE 80S. SOME GUSTY NORTHERLY WINDS ACROSS THE MOUNTAINS AND SBA SOUTH COAST TONIGHT BUT WILL REMAIN BELOW ADVISORY LEVELS. BY SATURDAY AFTERNOON...THE COLD CLOSED LOW PRESSURE SYSTEM WILL BEGIN TO DIVE SOUTHWARD ACROSS NORTHERN CALIFORNIA BRINGING LOWERING HEIGHTS AND STRENGTHENING ONSHORE FLOW TO SOUTHWEST CALIFORNIA. THIS WILL LIKELY LEAD TO GUSTY ONSHORE WINDS AND SOME COOLING ACROSS INTERIOR SECTIONS DURING THE AFTERNOON HOURS. MEANWHILE...ALONG THE COAST...LOW CLOUDS WILL LIKELY LINGER ACROSS SOME OF THE IMMEDIATE COASTAL AREAS. HAVE ALSO SPREAD LOW CLOUDS INLAND EARLIER ON SATURDAY EVENING AS CROSS SECTIONS SHOW A RAPIDLY DEEPENING MOIST LAYER AND LOW LEVEL SOUTHERLY FLOW BEGINNING. TAKING A LOOK AT 00Z NAM...COLD STORM SYSTEM STILL ON TRACK FOR LATE SATURDAY NIGHT INTO SUNDAY. BEST DYNAMICS...OROGRAPHIC ENHANCEMENT AND INSTABILITY FOCUSED ACROSS THE SAN GABRIEL MOUNTAINS...WHERE FOCUS OF HIGHEST RAINFALL TOTALS IS EXPECTED. OTHER DETAILS CAN BE SEEN FROM DISCUSSION BELOW. *** FROM PREVIOUS DISCUSSION *** ATTENTION THEN TURNS TO THE UPPER LOW DROPPING SOUTH THROUGH CALIFORNIA SATURDAY NIGHT INTO SUNDAY. THERE WILL BE A RAPID DEEPENING OF THE LOW LVL MOIST LAYER, WHICH BY 18Z SUNDAY SHOULD BE SOMEWHERE IN THE NEIGHBORHOOD OF 8-10K FT. SIGNIFICANT HEIGHT FALLS ALOFT ALONG WITH INCREASING UPSLOPE SOUTHERLY FLOW WILL HELP INITIATE PRECIPITATION S OF PT CONCEPTION, WHICH AT FIRST WILL START OUT AS DRIZZLE LATE SAT NIGHT INTO EARLY SUNDAY THEN TURN INTO LIGHT RAIN BY MID TO LATE MORNING SUNDAY. AS USUAL THE MOST FAVORABLE AREA FOR PRECIP WILL BE ERN LA COUNTY UP AGAINST THE SAN GABRIELS WHERE 20KT OF UPSLOPE FLOW WILL PROVIDE SUFFICIENT ENHANCEMENT TO GENERATE LIGHT TO LOCALLY MODERATE RAIN RATES. BUT AT LEAST LIGHT PRECIP IS LIKELY ACROSS ALL THE LA/VENTURA COAST/VALLEY/MTN AREAS SUNDAY WITH AMOUNTS RANGING FROM JUST A COUPLE HUNDREDTHS TO AS MUCH AS HALF AN INCH IN ERN LA COUNTY. FURTHER NORTH THE OROGRAPHICS ARE NOT AS FAVORABLE BUT GOOD ENERGY WITH THE LOW CENTER OVERHEAD AND AT LEAST SOME MOISTURE CERTAINLY JUSTIFIES RAIN CHANCES, THOUGH LOWER THAN IN THE SOUTH AND MORE ISOLATED. STABILITY PARAMETERS NOT PARTICULARLY FAVORABLE, BUT THE POSITION OF THE LOW AND SOME COLDISH AIR ALOFT COULD BE ENOUGH TO TRIGGER A STRIKE OR TWO, MAINLY INLAND AREAS. LOOKS LIKE SNOW LEVELS COULD VERY BRIEFLY DROP TO AROUND 7000 FT ON SUNDAY BUT NOT LONG ENOUGH TO DROP MORE THAN AN INCH OR TWO OF SNOW NOR AT ELEVATIONS THAT WILL RESULT IN ANY SIGNIFICANT IMPACTS. MOISTURE AND UPSLOPE FLOW BOTH DIMINISH CONSIDERABLY SUNDAY BUT NOT ENOUGH TO REMOVE RAIN CHANCES ENTIRELY. THE NAM IS AN OUTLIER PUSHING THE UPPER LOW EAST SUNDAY NIGHT AND MORE RAPID DRYING. THE GFS AND ECMWF BOTH KEEP THE LOW CLOSER TO THE AREA THROUGH LATE MONDAY SO WILL KEEP IN AT LEAST SOME RAIN CHANCES THROUGH MONDAY NIGHT. THOUGH WE WILL LIKELY SEE AT LEAST SOME SUNSHINE MONDAY WITH TEMPS A FEW DEGREES WARMER THAN SUNDAY. .LONG TERM (TUE-FRI)...ASSUMING THE SLOWER TROF MOVEMENT VERIFIES BEST IT WILL TAKE UNTIL AT LEAST WEDNESDAY BEFORE WE SEE ANY SIGNIFICANT HEIGHT RISES WITH THE THE NEXT RIDGE BUILDING IN FROM THE ERN PACIFIC. EITHER WAY WE SHOULD SEE RAPID CLEARING BY TUESDAY WITH WARMER TEMPS. THEN RAPID WARMING THROUGH THE END OF THE WEEK AS OFFSHORE FLOW DEVELOPS BY LATE THURSDAY OR FRIDAY. HIGHS BACK UP TO WELL ABOVE NORMALS BY THURSDAY. COULD SEE OUR FIRST REAL SANTA ANA WIND EVENT BY NEXT FRIDAY OR SATURDAY WITH VERY HOT TEMPERATURES AND LOW HUMIDITIES. && .AVIATION...02/2350Z... AT 2350Z...THERE WAS NO MARINE INVERSION AT KLAX. MODERATE CONFIDENCE IN LOW CLOUDS DEVELOPING LATER TONIGHT ACROSS LA COUNTY COAST...WITH LOWER CONFIDENCE IN CIGS RETURNING TO AREAS NORTH OF POINT CONCEPTION. MARINE INVERSION REMAINS RATHER WEAK THIS AFTERNOON HOWEVER HIGH RESOLUTION MODEL CONTINUES TO SPIN UP AN EDDY CIRCULATION OVERNIGHT GIVING THE BETTER CHANCE OF LOW CLOUDS FORMING ACROSS THE LA COAST. THERE WOULD ALSO BE A 20 PERCENT CHANGE OF CIGS REACHING KBUR AND KVNY EARLY SATURDAY MORNING. AS COLD UPPER LOW DROPS SOUTHWARD INTO NORTHERN CALIFORNIA ON SATURDAY AFTERNOON...THERE WILL BE INCREASING ONSHORE FLOW ACROSS OUR REGION. THIS WILL BRING INCREASING ONSHORE WINDS TO MANY TAF SITES LATE IN THE PERIOD...STRONGEST OVER KPMD AND KWJF. THE INCREASING ONSHORE FLOW WILL ALSO BRING A 30 PERCENT CHANCE OF CIGS LINGERING ACROSS PORTIONS OF THE COAST ON SATURDAY AFTERNOON. KLAX...MODERATE CONFIDENCE IN 00Z TAF. HIGH CONFIDENCE IN VFR CONDS THROUGH THIS EVENING. FOR TONIGHT...MODERATE CONFIDENCE IN RETURN OF MVFR CEILINGS LATE TONIGHT INTO SATURDAY MORNING. THERE IS A 20 PERCENT CHANCE OF IFR CIGS DURING THIS PERIOD. WITH INCREASING ONSHORE FLOW ON SATURDAY AFTERNOON...THERE IS A 30 PERCENT CHANCE OF CIGS LINGERING INTO THE AFTERNOON. KBUR...HIGH CONFIDENCE IN 00Z TAF...WITH VFR CONDS EXPECTED THROUGH MUCH OF THE PERIOD. THERE IS A 20 PERCENT CHANCE OF VSBYS REDUCED IN HAZE OR A BRIEF IFR CELLING EARLY SATURDAY MORNING. && .MARINE...02/800 PM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL WINDS CONTINUING THROUGH SATURDAY NIGHT. BY SUNDAY AND CONTINUING THROUGH EARLY NEXT WEEK...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS. FOR THE INNER WATERS...HIGH CONFIDENCE THAT SMALL CRAFT ADVISORY WINDS WILL CONTINUE INTO LATER TONIGHT ACROSS THE WESTERN SANTA BARBARA CHANNEL. OTHERWISE...WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS INTO THE FIRST HALF OF NEXT WEEK. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...GOMBERG/MW AVIATION/MARINE...GOMBERG/SIRARD SYNOPSIS...KITTELL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 2, 10:08 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1008 PM PDT FRI OCT 2 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1008 PM PDT FRI OCT 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... REST OF TONIGHT GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN COULD DEVELOP BETWEEN LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING THROUGH TUESDAY BRINGING A THREAT OF RAINFALL AND HIGH ELEVATION MOUNTAIN SNOW TO THE AREA. WET ROADWAYS COULD CAUSE HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.